MAUDE Adverse Event Report: HTL-STREFA S.A. TECHLITE PEN NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN

HTL-STREFA S.A. TECHLITE PEN NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 236132
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product involved in the incident was returned to arkray usa and forwarded to the manufacturer for evaluation.We have not yet received evaluation results.Arkray will file a follow-up report when device evaluation is complete.
 
Event or Problem Description
Caller used to use bd pen needles.He was switched to the techlite pen needle, part 236132.Lot y46zp5 - 2023-12-01.Caller sets at two units to release the air then dial up to the dosage to the insulin amount that he's supposed to take.He stated that he's not able to press the plunger down, it was locked solid.He would remove the pen needle then screw it on then the insulin would release.He figured it couldn't be the dial up insulin pen because it happened on both dial up insulin pens.He thinks the issue is the pen needles.He received the pen needles about two months ago.I verified that he does removes the cover on the needle first then twists it on the insulin pen.Then he would remove the cover to reveal the top needle.He would adjust the dial to two units to release the air bubble, but it would jam.He was not able to release the air bubble or insulin.I walked him through the steps to unscrew a pen needle to twist on to the insulin pen then removed the cap.He adjusted the dial to two units and the released insulin.He also mentioned at time, he's revealed a needle and there was one bent.I explained that we will send the product through testing and will send a replacement along with a pre-paid return label.
 
Additional Manufacturer Narrative
Dhrs were reviewed.No records confirming the defect were observed.10 pen needles from archival and returned samples were tested with triple puncture into a silicone cube with a hardness of 55 shore (imitating the hardness of human tissue).No defects were observed during test.10 pen needles from archival and returned samples were assembled on the pen injector.With every assembly attempt, droplets on the cannula were observed and injection of the applied dose can be seen, which is visible on the paper and confirms the correctness of the pen needle assembly on the pen and the patency of the needles.Fluid flow was obtained in all tested pen needles.No defects were observed during testing.Based on the description, the bending on the user-end was created during the removing of the inner protective cap.When the inner protective cap si removed non-axially from the pen needle the patient may damage needle and bend it.This is clearly outlined in step 3 of the ifu.No corrective action.Complaint closed.

Brand Name
TECHLITE PEN NEEDLES
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
95-035 ozorkow
PL 
MDR Report Key9249993
Report Number1832816-2019-00027
Device Sequence Number2030422
Product Code FMI
UDI-Device Identifier00015482236328
UDI-Public(01)00015482236328
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/01/2023
Device Model Number236132
Device Catalogue Number236132
Device Lot NumberY46ZP5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer10/04/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1